Female patient suffered an episode of sudden shooting pains in her hands while swimming. Since this episode, there has been a progressive improvement. However, the patient still suffers from hypersensitivity in her arms, together with hyperesthesia manifesting predominantly in her hands. For 3 years, the patient has suffered from paresthesia and burning sensations in her arms. Her MRI found marked degenerative differences with spinal narrowing and protruding discs causing pressure on the spinal cord. Spinal cord irregularities found at C5-C6 level.
39-year-old male experienced in 1994 intense lower back pain after lifting weights, with spontaneous resolution. In 2006, he again experienced lower back pain radiating into both thighs. A lumbar MRI showed degenerative changes and EMG test showed L5 nerve root irritation. His physical examination demonstrated increased reflexes and a concern for cervical stenosis was entertained. Further cervical MRI and lumbar studies showed arthritic changes, and the thoracic MRI showed evidence of spinal cord compression. The surgeon suggested posterior thoracic laminectomy.
66-year-old male with a 6-year history of sensory symptoms in the feet and hands. He describes a sensation of cold and stinging in the feet; and numbness in the hands, especially at night. Nerve conduction and EMG demonstrated axonal and demyelinative sensorimotor neuropathy with neurogenic changes in muscles. Follow-up nerve conduction testing that was performed 2 years later showed similar findings.
82-year-old female with severe osteoporosis manifests with vertebral fractures. During treatment with Risedronate, she suffered another fracture. In the expert's opinion, taking into account the patient's age, the presence of fractures and low BMD, the patient is at a very high risk to develop a recurrent fracture so treatment must be given. The expert recommends to rule out secondary causes for osteoporosis such as vitamin D deficiency, to keep a healthy as possible way of life, and change the treatment with Risedronate to Forteo (Teriparatide).